MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS RS POLY TIBIAL BEARING 14; Prosthesis, Knee, Femorotibial, Constrained, Cemented, Metal/Polymer

ZIMMER BIOMET, INC. OSS RS POLY TIBIAL BEARING 14; Prosthesis, Knee, Femorotibial, Constrained, Cemented, Metal/Polymer
Catalog Number 161029
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2- spain.H3- customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately eight years and five months post implantation due to fracture of the polyethylene component and a fracture of the extensor mechanism caused by the fractured and dislocated polyethylene.The patient experienced pain and instability.Attempts to obtain additional information have been made; however, no more information is available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d9; g3; h2; h3; h6 complaint sample was evaluated, and the reported event was confirmed.Visual examination of the returned component identified signs of repeated use (nicked/gouged), and the bearing had a piece fractured off.The fractured piece was not returned.Physical dimensions could not be measured due to the damage.The device was sent for fracture analysis; the inferior surface of the bearing showed evidence of possible delamination and/or oxidation and cracking, especially on both edges and near the channel for the oss yoke.There was also evidence of possible plastic deformation in the channel for the yoke, possibly from high loading on the bearing from the yoke during high flexion.The timeline of the item fractures could not be stated with certainty since no further details were provided, but it was suspected that overloading, especially around the posterior side of the bearing potentially led over time to high oxidation and the associated wear and delamination, which increased the brittleness and decreased the strength of the bearing, leading to increased potential of a fracture.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OSS RS POLY TIBIAL BEARING 14
Common Device Name
Prosthesis, Knee, Femorotibial, Constrained, Cemented, Metal/Polymer
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24744949
Report Number0001825034-2026-00793
Device Sequence Number9422434
Product Code KRO
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Catalogue Number161029
Device Lot Number988590
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/06/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown